Drought, Boone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Severe drought conditions continued during the month of December across far northern Illinois. 49 inches above normal.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe drought conditions continued during the month of December across far northern Illinois. For the month of December, Rockford rainfall was 2.42 inches, which was 0.49 inches above normal. For the month of December, Waukegan rainfall was 2.85 inches, which was 0.99 inches above normal. For the calendar year 2021, Rockford rainfall was 24.19 inches, which was 13.05 inches below normal and Waukegan rainfall was 22.62 inches, which was 12.68 inches below normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 30, 10:51 PM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1051 PM CST Tue Nov 30 2021 .UPDATE... Issued at 852 PM CST Tue Nov 30 2021 Overall thinking from the previous forecast remains unchanged this evening and have only made minor tweaks to hourly forecast data through daybreak or so. Surface high pressure is cresting the area this evening with a dry low level airmass in place. Temps will continue to cool a few degrees in the next couple hours before leveling off and likely rising a bit as incoming cloud cover rapidly increases with the approach of an upper trough and associated warm advection. Regional radar and surface obs show light precip spreading into northwest Iowa, a little ahead of where guidance has depicted it. Saturation is still expected to be a challenge as warm advection increases locally later tonight. This, combined with the expectation that the upper trough will see forcing split into two areas with time, continues to support low overall precip potential, with far southern parts of the forecast area along and south of U.S. 24 seeing the best chance for light precip with spotty coverage elsewhere. Expect mainly light sprinkles/rain, though areas north/east of a Rockford to northern Chicago metro line may see some snowflakes or sleet occur briefly with the antecedent dry air keeping wet bulb temperatures closer to freezing. Surface air temps are expected to be above freezing by the time precip would occur and window for any frozen precip is very small so no accumulation is expected. MDB && .SHORT TERM... Issued at 202 PM CST Tue Nov 30 2021 Through Wednesday night... A surface ridge of high pressure is helping to produce a nice sunny and mild late November afternoon across the area. Temperatures have over performed a bit with this ample sunshine, with most areas reaching to, or just above, the 50 degree mark. This is likely where we will top out here, as temperatures will begin to fall back through the 40s with sunset late this afternoon. Cloud cover will increase across the area from northwest to southeast through the evening in association with the approach of our next mid-level impulse shifting southeastward out of the Dakotas. Isentropic upglide (warm air advection) will ramp up across the area overnight in its advance, and will result in a gradual lowering of cloud heights very late tonight as top-down saturation attempts to occur. While column moistening may be enough to support some light precipitation development overhead after 3 am tonight, it appears the lowest couple thousand feet could struggle to saturate due to lingering dry air under the surface ridge axis currently shifting overnight. This does add some uncertainty to the extent of precipitation over the area into Wednesday morning. Nevertheless, it does appear we will have about a 6-7 hour window, from around 3 am through 10 am Wednesday morning, in which some light precipitation may occur. This is the time period we continue to advertise in the latest forecast. Also, while the precipitation type looks to mainly be in the form of light rain, a brief period of light sleet could accompany the onset of precipitation late tonight. Any light rain will end across the area by late Wednesday morning. Thereafter, partly sunny skies and mild temperatures, into the low to mid 50s are expected during the afternoon with a breezy southwesterly surface wind. Southwesterly winds will continue across the area Wednesday night in advance of an approaching cold front to our north. This should result in rather mild night across the area, with low temperatures only falling off into the lower to middle 40s. KJB && .LONG TERM... Issued at 220 PM CST Tue Nov 30 2021 Thursday through Tuesday... With a relatively mild start to the day on Thursday and 850 mb temperatures pushing +10 C in advance of our next cold front, highs Thursday afternoon have the potential to rise quickly into the 50s and, depending on when the frontal passage occurs, a few 60+ degree readings are looking a bit more probable across parts of central and north-central Illinois. Winds turn northwest through the afternoon and evening as modest cold advection overspreads the area, but this CAA push won't be overly robust, and winds--while gusty for a period--look to top out around 30 mph. Fast upper jet continues to more or less follow the International Border through the week, but begins to buckle headed into the weekend and next week. This will send additional lower-amplitude waves into our vicinity, although mid-range guidance suggests the storm track will remain far enough to the north to maintain mainly precipitation-free conditions locally. With continued signs of jet buckling taking place towards the end of the weekend and into early next week, the potential exists for more amplification to incoming waves, and today's guidance continues to hint at a more energetic system in the general vicinity by Sunday-Monday. Carlaw && .AVIATION... For the 06Z TAFs... Forecast concerns for the terminals... *Gradually lowering VFR ceilings continue to move in tonight with chances for light rain showers Wednesday morning. *Gusty winds late Wednesday morning through Wednesday afternoon. A weak clipper system continues to move towards the area this evening with widespread cloud cover currently being observed across Iowa, Minnesota, and Wisconsin. Ceilings with the cloud deck are around 9,000 ft with a couple areas around 5,000 ft within areas of precipitation. The cloud cover will continue to move into the area tonight and persist through the afternoon on Wednesday with periods of brief MVFR ceilings possible. As the system moves across the area Wednesday morning there is a chance for light rain showers for the Chicago terminals with the possibility of an initial mix of rain/snow showers at RFD. Showers are expected to move into the area around 12z for RFD and 13z for the Chicago terminals, but there is a chance that a few sprinkles could be seen as early as an hour or two prior. The dry air currently in place across the area will take time to become saturated before showers reach the surface. Some uncertainty still remains in exactly how quickly the atmosphere will saturate once the rain begins, but any precipitation that falls will be light and is expected to clear the area by the afternoon. Winds will remain light and variable tonight, but will turn south-southwesterly Wednesday morning. Wind speeds will increase through the morning with gusts into the low to mid 20 kt range Wednesday afternoon before weakening to around 10 kts in the evening. Yack && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 231 PM CST Tue Nov 30 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-012045- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 231 PM CST Tue Nov 30 2021 /331 PM EST Tue Nov 30 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-012045- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 231 PM CST Tue Nov 30 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday Night and Thursday... Hazardous conditions for small craft are likely. Saturday through Monday... Hazardous conditions for small craft are likely. Carlaw Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 995696, 995697, 995698, 995699.